• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Joint/muscle pain with Asacol?

I have been on Asacol before, but usually forget the third dose. Now I am back on it post-op, and take 3 800mg all at once. Since I started, I have had increasingly painful muscles, and stiff, sore joints. Has anyone else had this problem? It stinks because it is the only thing my insurance will cover.:ybatty:
 

Jennifer

Adminstrator
Location
SLO
Joint pain and muscle cramps are listed as a possible side effect. Spacing the medication out throughout the day may help reduce the side effects. At most in the past my GI let me split up the dose where I took it twice a day instead of 3 times a day. He said it was important to constantly have the medication in your system. Its also possible for side effects to go away with time. How are you feeling now sdexter? Have you spoken to your doctor about it?

One way to help you remember to take your medication throughout the day is to set an alarm either on your watch or phone.
 
Thanks, Jennifer. I know it is listed as a possible side effect, but it is extremely rare, so I was just wondering if anyone else had experienced it. Oddly enough, I was on it before my surgery in December with no side effects. I finally went off entirely, and the symptoms gradually got better. I am on a trial of Lialda, which I have also been on before, but my insurance doesn't cover it so the doc has to try to challenge them. We will see hoe that goes, otherwise, I guess I will just be unmedicated!
 
Hi sdexter
Ive been on Asacol now for two years and i find that when im flareing I get really painfull ankles and wrists. I also think that this is part of IBD in general . I take Amitriptyline for the pain and it helps a little . The pain is supposed to be a side effect of Asacol and i do believe it does subside if you take it regularly at least it does for me .
Hope you get some ease soon
Peter
 
Top